MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16720
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that lamp flashed a few times in the morning.When the lamp was moved up, it fell down.There were no health consequences for the patient, or the staff reported.
 
Additional Manufacturer Narrative
The affected device was examined onsite by the dräger service and the retaining ring and shim washers of the system were made available for further investigation.Examination of the retaining ring found no signs of wear which typically would occur when inserting, removing or moving the spring arm.It can be assumed that the retaining ring was not installed correctly and was also not subject to any maintenance.The customer does not have a service contract with dräger.Examination of the two shim washers found wear signs of typical use.The material abrasion is due to the rotation of the spring arm.A partial wear mark on one shim washer could be related to an incorrectly installed retaining ring or a sudden external intervention (e.G.A collision).It can therefore be assumed that the retaining properties of the ring were significantly reduced by a hard collision.Based on the available information, the failure was likely caused by a mechanical impact in conjunction with a possible installation fault.The reported flashing of the light was therefore caused by the bad connection just before the fall of the system.If the mechanical connection between the spring arm and the extension arm of the central axis is no longer properly in place, the affected subsystem can fall and thus also cease to function.The installation of the retaining ring (in its groove) is described in detail in the assembly instructions.Several relevant warnings must be observed.The assembly steps when installing the spring arm must be carried out correctly, otherwise the spring arm may fall.According to the instruction for use, the operational readiness of the support arm system must be checked before each use as part of a functional and visual inspection.The equipment system to be checked is only considered ready for operation when a flawless overall condition is ensured.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20449709
Report Number9611500-2024-00438
Device Sequence Number7110681
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)210120(93)G16720-20
Combination Product (Y/N)N
PMA/510(K) Number
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16720
Device Catalogue NumberG16770
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown